Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 48, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 18, 2012, 1:02 PM EDT for Wayne County, Michigan. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2012, 1:02 PM EDT (17:02 UTC)
- Expired
- Jun 18, 2012, 1:34 PM EDT
- In force
- 32 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wayne County, MI
The radar
The Detroit radar (KDTX), 62 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 1:07 PM EDT | TSTM WND GST 55 | 4 Ene Romulus, MI | |
| Jun 18, 1:07 PM EDT | NON-TSTM WND GST 55 | 4 Ene Romulus, MI | |
| Jun 18, 1:15 PM EDT | TSTM WND DMG | Grosse Ile, MI | GROSSE ILE BRIDGE CLOSED DUE TO WIND DAMAGE. |
| Jun 18, 1:19 PM EDT | TSTM WND DMG | Riverview, MI | POWERLINES REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579
WUUS53 KDTX 181702
SVRDTX
MIC163-181800-
/O.NEW.KDTX.SV.W.0048.120618T1702Z-120618T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
102 PM EDT MON JUN 18 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 200 PM EDT
* AT 1258 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR TAYLOR...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUTHGATE AND LINCOLN PARK AROUND 110 PM EDT.
BROWNSTOWN TOWNSHIP AND WYANDOTTE AROUND 115 PM EDT.
RIVERVIEW AND TRENTON AROUND 120 PM EDT.
GROSSE ILE AND GIBRALTER AROUND 125 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... TRENTON...
TAYLOR... ROMULUS... GROSSE ILE...
FLAT ROCK... DOWNTOWN DETROIT... DEARBORN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4209 8327 4209 8354 4244 8322 4245 8287
4234 8295 4232 8306 4229 8309 4224 8313
4218 8314 4212 8312 4210 8314 4209 8313
4207 8318 4203 8318
TIME...MOT...LOC 1702Z 311DEG 20KT 4222 8329
WIND...HAIL 60MPH <.75IN
$$
SF2 follow-up statements
282
WWUS53 KDTX 181721
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
121 PM EDT MON JUN 18 2012
MIC163-181800-
/O.CON.KDTX.SV.W.0048.000000T0000Z-120618T1800Z/
WAYNE MI-
121 PM EDT MON JUN 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WAYNE COUNTY UNTIL 200 PM EDT...
AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR TRENTON...OR 5 MILES NORTHEAST
OF FLAT ROCK...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
CENTRAL WAYNE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4209 8327 4210 8346 4226 8327 4230 8308
4234 8300 4230 8308 4224 8313 4216 8314
4212 8312 4211 8314 4209 8313 4207 8318
4204 8318
TIME...MOT...LOC 1722Z 311DEG 20KT 4215 8318
WIND...HAIL 60MPH <.75IN
$$
JVC676
WWUS53 KDTX 181734
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
134 PM EDT MON JUN 18 2012
MIC163-181744-
/O.CAN.KDTX.SV.W.0048.000000T0000Z-120618T1800Z/
WAYNE MI-
134 PM EDT MON JUN 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WAYNE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4209 8327 4210 8346 4226 8327 4230 8308
4234 8300 4230 8308 4224 8313 4216 8314
4212 8312 4211 8314 4209 8313 4207 8318
4204 8318
TIME...MOT...LOC 1734Z 311DEG 20KT 4210 8311
$$
JVCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:10 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 18, 10:10 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1010 AM EDT MON JUN 18 2012 .UPDATE... CONVECTIVE COMPLEX WHICH TRACKED THROUGH LAKE MICHIGAN WAS ELEVATED AND BASED AROUND 725 MB...PER 12Z GRB SOUNDING. THE 725 MB THETA-E RIDGE WAS NORTH TO SOUTH ORIENTED...EXPLAINING THE SOUTHWARD PUSH. MODELS SHOW THIS LAYER PUSHING EAST DURING THE DAY...IN A SLIGHTLY WEAKENED STATE. THE COMPLEX DID WEAKEN...BUT IS NOW CYCLING BACK...AS LOW LEVEL INSTABILITY INCREASES. STRONG WIND SIGNATURE SEEN IN THE MID LEVELS...WHICH HAS HEIGHTENED OUR CONCERN FOR POSSIBLE DAMAGING WINDS AS THE COMPLEX WORKS THROUGH SOUTHEAST MICHIGAN OVER THE NEXT SEVERAL HOURS. && .AVIATION...ISSUED 712 AM EDT MON JUN 18 2012 //DISCUSSION... THE CONVECTIVE COMPLEX OVER CENTRAL LAKE MICHIGAN AT PRESS TIME IS EXPECTED TO MAKE IT INTO SE MICHIGAN BY LATE MORNING. THE LATEST OBSERVATIONS COMPARED TO MODEL OUTPUT SUGGEST THE COMPLEX IS RIDING THE LEADING EDGE OF STRONG LOW LEVEL MOISTURE TRANSPORT UNDER ADVECTION OF STEEPER LAPSE RATES ALOFT. HIGH RESOLUTION RAPID UPDATE MODEL OUTPUT ALSO INDICATES THE LOW LEVEL JET WILL BE SLOW TO WEAKEN DURING THE ONSET OF DIURNAL HEATING AND THAT SYSTEM RELATIVE INFLOW WILL REMAIN ADEQUATE TO SUSTAIN THE COMPLEX FOR A WHILE. THE TERMINAL FORECASTS DO REPRESENT A GENERAL WEAKENING TREND FROM THE MBS AREA INTO THE DTW AREA BUT WITH CONSIDERABLE UNCERTAINTY MAINLY DUE TO THE POTENTIAL FOR NEW SURFACE BASED DEVELOPMENT NEAR DTW BY MID AFTERNOON. TONIGHT, THE NEXT CYCLE OF DIURNAL STORM DEVELOPMENT OVER THE UPPER MIDWEST COULD BRUSH THROUGH THE MBS REGION BY LATE EVENING. OTHERWISE, A MODERATE SOUTHWEST WIND WILL CONTINUE TO PUMP WARM AND HUMID AIR INTO THE REGION THAT WILL TEND TO DIRECT ANY NEW NOCTURNAL STORM COMPLEXES THROUGH THE NORTHERN GREAT LAKES. FOR DTW...TWO SCENARIOS SEEM PLAUSIBLE FOR THUNDERSTORM TRENDS TODAY, THE FIRST BEING THE ONGOING COMPLEX WILL HOLD TOGETHER ENOUGH TO AFFECT DTW BY EARLY AFTERNOON. THE SECOND SCENARIO IS THAT THE MORNING COMPLEX WILL DISSIPATE AND/OR DEVELOP TO THE NORTH AND EAST OF DTW LEAVING OUTFLOW TO INTERACT WITH THE WARM FRONT IN SUPPORT OF NEW STORMS LATER IN THE DAY. LEANING TOWARD THE MCS, OR SOME WEAKENED FORM OF IT, MAKING IT INTO THE AREA SOONER RATHER THAN LATER. //DTW THRESHOLD THREATS... * MEDIUM CONFIDENCE IN THUNDERSTORM TIMING AND INTENSITY THIS AFTERNOON. && .PREV DISCUSSION...ISSUED 359 AM EDT MON JUN 18 2012 SHORT TERM... TODAY AND TONIGHT THE MAIN CONCERN IN THE FORECAST TODAY THROUGH TONIGHT WILL BE WITH THE EVOLUTION OF CONVECTION. THE ONGOING MCS OVER WISCONSIN AND WHETHER OR NOT IT WILL SURVIVE INTO OUR AREA IS THE IMMEDIATE CONCERN FOLLOWED BY THE IMPACTS IT COULD HAVE ON ADDITIONAL DEVELOPMENT ALONG THE WARM FRONT LATER TODAY INTO THIS EVENING. OBSERVATIONS AND MODEL ANALYSIS FIELDS INDICATE THE MCS DEVELOPED OVER MINNESOTA LAST EVENING WITH THE ONSET OF THE LOW LEVEL JET OUT AHEAD OF A BROAD REGION OF LOW PRESSURE OVER THE PLAINS. THE NORTHEAST TRACK OF THE MAIN SURFACE LOW INTO NORTHERN ONTARIO DURING THE MORNING WILL DIRECT THE 40-50 KNOT LOW LEVEL JET EASTWARD LEADING TO STRONG LOW TO MID LEVEL THETA-E ADVECTION INTO LOWER MICHIGAN AS STRONG WESTERLY FLOW ALOFT ADVECTS CONTRIBUTES TO THE STEEPENING OF MID LEVEL LAPSE RATES AND LENGTHENS THE WIND SHEAR PROFILE. THIS WILL HELP SUSTAIN THE SYSTEM AND/OR LEAD TO NEW CONVECTION DUE TO THE DESTABILIZING EFFECT OF THE STRONG LOW LEVEL MOISTURE TRANSPORT. NAM12 AND RAPID REFRESH MODEL OUTPUT INDICATE MUCAPE BUILDING INTO THE RANGE 1500-2000 J/KG BY AFTERNOON BUT WITH A SHARP WEST TO EAST GRADIENT OVER LOWER MICHIGAN. THIS INTRODUCES THE MAIN SOURCE OF UNCERTAINTY AS BEING HOW FAR SOUTH AND EAST THE MCS WILL BE ABLE TO SURVIVE AND/OR NEW ELEVATED DEVELOPMENT WILL REACH, NOT TO MENTION ITS IMPACTS ON SURFACE BASED STORMS THAT COULD DEVELOP DURING THE AFTERNOON AS THE WARM FRONT MOVES THROUGH LOWER MICHIGAN. JUDGING BY THE PACE OF THE MCS ON RADAR COMPARED TO MODEL DEPICTIONS OF THE EASTWARD PROGRESS OF THE THETA-E RIDGE, THE SYSTEM COULD OUTPACE THE BEST INSTABILITY LEADING TO SOME WEAKENING ON THE EASTERN FLANK OR A DIVE SOUTH BEFORE REACHING THE INTERSTATE 69 CORRIDOR IN SE MICHIGAN. THIS MAY OCCUR WHILE NEW ELEVATED ACTIVITY DEVELOPS TOWARD THE EAST THROUGH THE NORTHERN THUMB. A COMPLEX INTERACTION OF SOUTHWARD MOVING OUTFLOW AND THE WARM FRONT PUSHING NORTHWARD WILL THEN SUPPORT AT LEAST SCATTERED COVERAGE OF SURFACE BASED STORMS DURING PEAK HEATING SOUTH OF INTERSTATE 69. FOR NOW, THE SPC OUTLOOK INCLUDING TRI CITIES AND NORTHERN THUMB IN SLIGHT RISK LOOKS GOOD WITH POTENTIAL FOR SURFACE BASED SUPERCELL MODES FARTHER SOUTH SUGGESTING CONDITIONS APPROACHING SEVERE OVER THE REST OF SE MICHIGAN INTO THIS EVENING. ADDITIONAL SURFACE BASED CONVECTION THAT IS SHOWN IN MODEL DATA TO DEVELOP OVER THE UPPER MIDWEST LATE IN THE DAY COULD BRUSH THE SAGINAW VALLEY AND NORTHERN THUMB LATER TONIGHT BEFORE THE ATMOSPHERE BECOMES INCREASINGLY CAPPED. MODEL DEPICTIONS OF 700 MB TEMPERATURE RISING TO AROUND 12C ADD SOME CONFIDENCE THAT ANY NEW NOCTURNAL DEVELOPMENT WILL BE CONFINED TO THE NORTHERN GREAT LAKES BY SUNRISE TUESDAY MORNING. LONG TERM...TUESDAY THROUGH NEXT SUNDAY THE LONGWAVE PATTERN WILL UNDERGO SOME NOTICEABLE CHANGES THROUGH THE UPCOMING WEEKEND. VERY WARM MIDWEEK AIRMASS WILL BE DISPLACED BY A COLD FRONT ON THURSDAY WHICH WILL BE FOLLOWED BY NW FLOW AND COOLER CONDITIONS THROUGH THE WEEKEND. STRONG RIDGE AMPLIFICATION WILL TAKE PLACE ON TUESDAY OVER THE EASTERN CONUS AS THE NEXT STRONG MID-LEVEL SHORTWAVE MAKES LANDFALL OVER THE PACIFIC NW. THE SHORTWAVE EMBEDDED IN THE 100+KT JET WILL DIG THE TROUGH OVER THE ROCKIES FURTHER AIDING THE BUILDING RIDGE. TEMPS WILL RISE QUICKLY TUESDAY AS DEEP LAYER SW FLOW WILL WARM THE MAJORITY OF THE ATMOSPHERIC COLUMN. ALL THE MODELS ARE SHOWING 500MB HEIGHTS RISING OVER 590 DM BY 00Z WEDNESDAY. INCREASED MAX TEMPS A DEGREE OR SO OVER THE WESTERN CWA BUT RELUCTANT TO GO AS HIGH AS SOME GUIDANCE SUGGESTS...95+. REASON BEING THERE IS SOME CONCERN ABOUT POTENTIAL CLOUD COVER LINGERING INTO THE AFTERNOON HOURS ESPECIALLY OVER THE SAGINAW VALLEY ASSOCIATED WITH A WARM FRONT DRAPED ACROSS CENTRAL/NORTHERN MI. THE RIDGE AXIS WILL MOVE TOWARD THE EASTERN LAKES FOR WEDNESDAY BUT WILL PROVIDE LITTLE RELIEF AS DEEP SW FLOW WILL STILL BE ONGOING AND 500MB HEIGHTS ARE STILL ADVERTISED CLOSE TO 590 DM. THE AFOREMENTIONED SHORTWAVE WILL LIFT FROM THE NORTHERN PLAINS TOWARD HUDSON BAY ON WEDNESDAY WHICH WILL THEN PULL A COLD FRONT THROUGH THE STATE ON THURSDAY. AS OF NOW IT LOOKS LIKE AN AFTERNOON FRONTAL PASSAGE WHICH MEANS MAX TEMPS WILL BE A CHALLENGE AS THERE WILL BE SOME DEGREE OF DIURNAL HEATING ALLOWING TEMPS TO LIKELY REACH INTO THE MID 80S. ANY DELAY IN THE FROPA WILL LEAD TO TEMPS BEING ADJUSTED UPWARD ESPECIALLY ACROSS THE SAGINAW VALLEY. THE FRONT APPEARS TO WANT TO BEHAVE AS THE LAST FEW HAVE WITH A GENERAL WEAKEN TREND AS IT APPROACHES SE MI DUE TO THE FACT THE PARENT LOW WILL BE DISPLACED WELL TO THE NORTH WITH THE BULK OF THE FORCING. MODELS ARE ADVERTISING A JET MAX OVER NORTHERN LOWER MI WHICH MAY REACH BEFORE THE FRONT EXITS EAST ALLOWING SOME FLARE UP OF CONVECTION. STILL ENOUGH LOW LEVEL MOISTURE IN PLACE WITH THE WEAKENING FRONT AND CONVERGENCE TO ALLOW A CHANCE OF THUNDERSTORMS FOR THE AREA. LONGWAVE PATTERN THEN RECONFIGURES FOR THE WEEKEND AS LONGWAVE TROUGH SETS UP OVER THE WEST COAST. THIS WILL RESULT IN A VERY AMPLIFIED RIDGE DEVELOPING OVER THE NORTHERN PLAINS...WHICH IN TURN WILL STALL OUT THE UPPER LOW RESIDING OVER EASTERN CANADA. THIS PATTERN PLACES MI UNDER NW FLOW WHICH WILL BRING A COOLER AIRMASS INTO THE STATE...DROPPING MAX TEMPS TO AOB NORMAL FOR THIS TIME OF YEAR. IT WILL ALSO OPEN THE DOOR FOR A FEW ROUNDS OF CONVECTION THROUGH THE WEEKEND AS MID/UPPER LEVEL ENERGY PASSES THROUGH THE NW FLOW OVER THE REGION...IN ADDITION TO POSSIBLE MCS ACTIVITY. MARINE... A WEAKENING MCS WILL PASS THROUGH THE REGION LATE THIS MORNING BRINGING SHOWERS AND POSSIBLY THUNDERSTORMS WITH IT. A FRONTAL BOUNDARY CURRENTLY DRAPED ACROSS THE OHIO VALLEY WILL THEN LIFT BACK NORTH AS A WARM FRONT THIS AFTERNOON. THIS WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH TONIGHT. STORMS WILL BE MOST ACTIVE OVER NORTHERN LAKE HURON THROUGH TUESDAY...ALTHOUGH A CHANCE EXISTS FOR STORMS TO DEVELOP OVER AREAS TO THE SOUTH AS WELL. TEMPERATURES WILL BE ON THE RISE TUESDAY AND WEDNESDAY BEFORE THE NEXT COLD FRONT ARRIVES THURSDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && UPDATE.......SF AVIATION.....BT SHORT TERM...BT LONG TERM....DRK MARINE.......DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 18, 10:00 AM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1000 AM EDT MON JUN 18 2012 MIZ047>049-053>055-060>063-068>070-191100- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- 1000 AM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED LATE THIS MORNING INTO THIS AFTERNOON...AND THERE IS A CHANCE OF SEVERE WEATHER WITH THIS STORMS. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARD BUT THE STRONGEST STORMS WILL ALSO BE CAPABLE OF ONE INCH HAIL AND HEAVY RAINFALL. STORM MOTION WILL BE SOUTHEAST 35 MPH. LOW PRESSURE MOVING THROUGH THE NORTHERN GREAT LAKES WILL PULL HOT AND HUMID AIR BACK INTO SOUTHEAST MICHIGAN TODAY THROUGH TONIGHT. THE ADVANCEMENT OF THIS AIR MASS WILL SUPPORT THUNDERSTORMS OVER THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. MIZ075-076-082-083-191100- WASHTENAW-WAYNE-LENAWEE-MONROE- 1000 AM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...WITH A SLIGHT RISK OF SEVERE WEATHER. DAMAGING WIND GUSTS AROUND 60 MPH WILL BE THE PRIMARY HAZARD BUT THE STRONGEST STORMS WILL ALSO BE CAPABLE OF ONE INCH HAIL AND HEAVY RAINFALL. STORM MOTION WILL BE SOUTHEAST AT 35 MPH. LOW PRESSURE MOVING THROUGH THE NORTHERN GREAT LAKES WILL PULL HOT AND HUMID AIR BACK INTO SOUTHEAST MICHIGAN TODAY THROUGH TONIGHT. THE ADVANCEMENT OF THIS AIR MASS WILL SUPPORT THUNDERSTORMS OVER THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. LHZ361>363-421-422-441-462-191100- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 1000 AM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED BY LATE MORNING WITH A SLIGHT RISK OF SEVERE WEATHER...MAINLY BETWEEN 10 AM AND 4 PM. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARD BUT THE STRONGEST STORMS WILL ALSO BE CAPABLE OF ONE INCH HAIL AND HEAVY RAINFALL. STORM MOTION WILL BE WEST TO EAST AT 30 MPH. LOW PRESSURE MOVING THROUGH THE NORTHERN GREAT LAKES WILL PULL HOT AND HUMID AIR BACK INTO SOUTHEAST MICHIGAN TODAY THROUGH TONIGHT. THE ADVANCEMENT OF THIS AIR MASS WILL SUPPORT THUNDERSTORMS OVER THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ442-443-463-464-191100- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1000 AM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON WITH A SLIGHT RISK OF SEVERE WEATHER. WIND GUSTS AROUND 60 MPH WILL BE THE PRIMARY HAZARD BUT THE STRONGEST STORMS WILL ALSO BE CAPABLE OF ONE INCH HAIL AND HEAVY RAINFALL. STORM MOTION WILL SOUTHEAST AT 35 MPH. LOW PRESSURE MOVING THROUGH THE NORTHERN GREAT LAKES WILL PULL HOT AND HUMID AIR BACK INTO SOUTHEAST MICHIGAN TODAY THROUGH TONIGHT. THE ADVANCEMENT OF THIS AIR MASS WILL SUPPORT THUNDERSTORMS OVER THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jun 18, 11:37 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1137 AM EDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG 1 NE LAINGSBURG 42.90N 84.34W
06/18/2012 SHIAWASSEE MI 911 CALL CENTER
SMALL TREE DOWNED AT WOOODBURY RD. AND DOYLE RD.
&&
RKULIKSpecial weather statement, Jun 18, 11:51 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1151 AM EDT MON JUN 18 2012 MIZ075-181645- WASHTENAW- 1151 AM EDT MON JUN 18 2012 ...SPECIAL WEATHER STATEMENT... AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF ANN ARBOR TO 17 MILES WEST OF CHELSEA...MOVING SOUTHEAST AT 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... CHELSEA BY NOON EDT... DEXTER BY 1205 PM EDT... SALEM BY 1210 PM EDT... DIXBORO AND ANN ARBOR BY 1220 PM EDT... MANCHESTER BY 1225 PM EDT... YPSILANTI BY 1230 PM EDT... SALINE BY 1235 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
Special weather statement, Jun 18, 12:33 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1233 PM EDT MON JUN 18 2012 MIZ082-181730- LENAWEE- 1233 PM EDT MON JUN 18 2012 ...SPECIAL WEATHER STATEMENT... AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF TECUMSEH TO 13 MILES NORTH OF HUDSON...MOVING EAST AT 30 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... CLAYTON AND ONSTED BY 1245 PM EDT... MORENCI AND CLINTON BY 1255 PM EDT... ADRIAN BY 100 PM EDT... TECUMSEH BY 105 PM EDT... BRITTON BY 115 PM EDT... BLISSFIELD AND DEERFIELD BY 125 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
Special weather statement, Jun 18, 12:38 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1238 PM EDT MON JUN 18 2012 MIZ075-181730- WASHTENAW- 1238 PM EDT MON JUN 18 2012 ...SPECIAL WEATHER STATEMENT... AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF YPSILANTI TO MANCHESTER...MOVING SOUTH AT 25 MPH. WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... WILLIS BY 1245 PM EDT... MILAN BY 1255 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
Special weather statement, Jun 18, 12:40 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1240 PM EDT MON JUN 18 2012 MIZ076-181745- WAYNE- 1240 PM EDT MON JUN 18 2012 ...SPECIAL WEATHER STATEMENT... AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LIVONIA TO 10 MILES SOUTHWEST OF ROMULUS...MOVING EAST AT 25 MPH. WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... ROMULUS BY 1250 PM EDT... TAYLOR AND DEARBORN BY 100 PM EDT... DETROIT BY 105 PM EDT... WYANDOTTE AND FLAT ROCK BY 110 PM EDT... TRENTON AND DOWNTOWN DETROIT BY 115 PM EDT... GROSSE ILE BY 120 PM EDT... GROSSE POINTE BY 125 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
Special weather statement, Jun 18, 1:01 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 101 PM EDT MON JUN 18 2012 MIZ075-083-181800- MONROE-WASHTENAW- 101 PM EDT MON JUN 18 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF CARLETON TO 6 MILES WEST OF DUNDEE...MOVING SOUTHEAST AT 30 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... IDA BY 110 PM EDT... OTTAWA LAKE BY 115 PM EDT... MONROE BY 120 PM EDT... TEMPERANCE AND LAMBERTVILLE BY 130 PM EDT... LUNA PIER BY 135 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:14 AM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 61 min |
| Jun 18, 1:03 PM EDT | Special Marine Warning | DTX | 87 min | |
| Jun 18, 1:04 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 56 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.